Hail, Cayuga
- When
- April 24, 11:20 PM EST
- Where
- Cayuga County, Sterling
- Measured
- 0.75 in hail
- Property damage
- $10,000
- Crop damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 43.330, -76.650
Thunderstorms accompanied the passage of a cold front during the overnight hours. A thunderstorm that crossed northern Cayuga County dropped three-quarter inch hail at Sterling.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Thunderstorms accompanied the passage of a cold front during the overnight hours. A thunderstorm that crossed northern Cayuga County dropped three-quarter inch hail at Sterling.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Apr 24, 8:14 PM EST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 914 PM EDT FRI APR 24 2009 .SYNOPSIS... THE WARMEST AIR OF THE SPRING SO FAR WILL REMAIN IN PLACE OVER THE REGION THROUGH SATURDAY WITH ANOTHER DAY OF WELL ABOVE AVERAGE TEMPERATURES. MOST OF THE DAY WILL BE RAIN FREE AND MOSTLY SUNNY... BUT AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE DURING THE LATE AFTERNOON WELL INLAND FROM THE GREAT LAKES. A BACKDOOR COLD FRONT WILL SLIP SOUTH ACROSS THE AREA LATER SATURDAY NIGHT AND SUNDAY WITH MUCH COOLER TEMPERATURES AND A CHANCE OF SHOWERS ACROSS MUCH OF THE AREA. ANOTHER BIG PUSH OF WARM AIR WILL BRING TEMPERATURES WELL ABOVE NORMAL AGAIN ON MONDAY. && .NEAR TERM /THROUGH SATURDAY/... THE SURFACE MAP THIS FRIDAY EVENING SHOWS A WARM FRONT STRETCHING ACROSS LAKE ONTARIO...CONTINUING SOUTH ACROSS THE EASTERN FINGER LAKES. AN AREA OF SHOWERS WITH ELEVATED CONVECTIVE CELLS IS FORMING ALONG THIS BOUNDARY. ADDITIONAL LIFT IS BEING GENERATED BY THE MID LEVEL SHORT THAT IS TRACKING EAST ACROSS LAKE ONTARIO. BASED ON AREA RADAR TRENDS...EXPECT DRY CONDITIONS ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY FOR THE REST OF THE NIGHT. AREAS TO THE EAST WILL SEE SHOWERS AND POSSIBLE THUNDERSTORMS UNTIL ABOUT MIDNIGHT AS THE UPPER LEVEL IMPULSE CONTINUES TO MOVE TO THE EAST. OTHERWISE...PARTLY CLOUDY SKIES AND UNSEASONABLY WARM CONDITIONS WILL BE FOUND OVER THE REGION TONIGHT. SFC TEMPS WILL AVERAGE SOME 15 DEG F ABOVE NORMAL VALUES WITH MINS RANGING FROM THE LOWER 50S IN THE VALLEYS OF THE WESTERN SOUTHERN TIER TO NEAR 60 ALONG THE LAKE ERIE SHORELINE. FOR SATURDAY...THE REGION WILL BE FOUND WITHIN A DEEP SOUTHWESTERLY FLOW OF EARLY JUNE AIR AS H85 TEMPS WILL CLIMB TO AROUND +14C. THIS WILL EASILY SUPPORT AFTERNOON TEMPS IN THE LOWER 80S ACROSS A LARGE SWATH OF WESTERN NEW YORK...PARTICULARLY OVER THE GENESEE VALLEY AND FINGER LAKES REGIONS. THE WARMTH WILL ALSO HAVE THE ASSISTANCE OF FAIRLY DRY SOILS...WHICH WILL FURTHER PROMOTE LOW LEVEL HEATING ( AS SEEN TODAY). THE EXCEPTION TO THE SUMMER WARMTH WILL BE DOWNWIND OF LAKES ONTARIO AND ESP ERIE WHERE TEMPS WILL BE HELD BACK BY SOME 10 TO 15 DEG F. WHILE THE MAJORITY OF THE REGION WILL BE PARTLY TO MOSTLY SUNNY BREEZY AND WARM ON SATURDAY...THERE WILL BE THE CHANCE FOR SOME CONVECTION EAST OF A LINE FROM THE LAKE ERIE SHORE TO WARSAW AND CANANDAIGUA. GIVEN THE STRONG SOUTHWEST FLOW AND WARM INLAND TEMPS...A SIGNIFICANT LAKE ERIE BREEZE BOUNDARY WILL BE IN PLACE ACROSS THIS REGION. GIVEN THE P/M SUNNY SKIES...SBCAPES WILL LIKELY CLIMB TO BETWEEN 1000-1500 J/KG WITH LAPES RATES OF 8-10 DEG C/KM ACROSS MUCH OF THE WRN SOUTHERN TIER..UPPER GENESEE VALLEY AND FINGER LAKES REGION. WITH A LAKE BREEZE BOUNDARY IN PLACE TO FOCUS CONVECTION AND INSTABILITY INCREASING DURING THE COURSE OF THE DAY...A LINE OF SHRA/TSRA WILL PROBABLY DEVELOP ALONG THE BOUNDARY AND DRIFT EAST AS THE AFTERNOON PROGRESSES. THERE WILL BE LITTLE SHEAR TO WORK WITH THOUGH...BUT WITH CAPES APPROACHING 1500 J/KG AND A FREEZING LEVEL AROUND 8K FT...SOME SMALL HAIL WILL NOT BE OUT OF THE QUESTION ALONG WITH THE TYPICAL DOWNPOURS AND LIGHTNING. IT WILL BE A DAY WHEN THOSE IN BUF AND ROC WILL BE ABLE TO LOOK TO THEIR SOUTH AND EAST AND SEE SOME BEAUTIFUL TOWERING CU/CB. FOR THOSE UNDER THIS ACTIVITY...KEEP AN EYE TO THE SKY TO AVOID BEING OUTDOORS WHEN LIGHTNING BEGINS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AT THE START OF THE PERIOD SATURDAY EVENING CONVECTION MAY BE ONGOING ALONG THE LAKE ERIE LAKE BREEZE CONVERGENCE BOUNDARY... STRETCHING FROM THE INTERIOR WESTERN SOUTHERN TIER INTO THE FINGER LAKES. LATEST SHORT TERM MODEL GUIDANCE MAINTAINS A FAVORABLE THERMODYNAMIC ENVIRONMENT INTO THE EARLY/MID EVENING WITH THE 12KM NAM-WRF STILL SHOWING MLCAPE OF AROUND 1000J/KG AT 00Z SUNDAY. WILL CARRY CHANCE POPS ALONG THE BOUNDARY THROUGH MID TO LATE EVENING BEFORE ANY ACTIVITY DIMINISHES WITH DIURNAL COOLING OF THE BOUNDARY LAYER. OUR ATTENTION THEN TURNS TO A BACKDOOR COLD FRONT. A WELL DEFINED MID LEVEL SHORTWAVE...EVIDENT IN MOISTURE CHANNEL IMAGERY THIS AFTERNOON MOVING EAST ACROSS THE CANADIAN PRAIRIES...WILL PUSH ACROSS CENTRAL AND NORTHERN QUEBEC PROVINCE SATURDAY NIGHT. WHILE ALL OF THE MID LEVEL FORCING WILL PASS BY WELL TO OUR NORTH...THE TRAILING LOW LEVEL BOUNDARY WILL PUSH SOUTH ACROSS THE LOWER GREAT LAKES LATE SATURDAY NIGHT AND SUNDAY MORNING. LOW LEVEL CONVERGENCE AND LIMITED INSTABILITY ALONG THE FRONTAL BOUNDARY MAY BE ENOUGH TO PRODUCE A FEW SCATTERED SHOWERS. WILL CONTINUE WITH CHANCE POPS OVERNIGHT AS THIS FEATURE DROPS SOUTH...WITH THE BEST CHANCES BEING ROUGHLY ALONG AND NORTH OF ROUTE 20. ON SUNDAY THIS FRONT WILL STALL OUT ACROSS THE CWA WITH THE BAROCLINIC ZONE GRADUALLY WEAKENING WITH TIME. EXPECT A COMMENSURATE DIMINISHING TREND IN LOW LEVEL CONVERGENCE AND COVERAGE OF SHOWER ACTIVITY. WILL CONTINUE WITH CHANCE POPS THROUGH THE DAY...WITH THE BEST CHANCES ALONG A SWATH CENTERED ON THE SOUTH SHORE OF LAKE ONTARIO. TO THE SOUTH OF THE BOUNDARY...BOTH THE NAM/GFS DEVELOP MODEST INSTABILITY DURING THE AFTERNOON. DIFFERENTIAL HEATING ACROSS THE BOUNDARY AND NEAR THE CLOUD/SUN INTERFACE MAY PRODUCE ENOUGH LOCALIZED LOW LEVEL CONVERGENCE FOR A FEW THUNDERSTORMS IN THE AFTERNOON ACROSS THE WESTERN SOUTHERN TIER...AND POSSIBLY THE WESTERN FINGER LAKES. VERY DIFFICULT TEMPERATURE FORECAST SUNDAY WITH THE FRONT BISECTING THE CWA. WILL GO BELOW EVEN THE COOLEST GUIDANCE ALONG THE SOUTH SHORE OF LAKE ONTARIO...WHERE A NORTHEAST FLOW WILL KEEP AREAS ALONG THE LAKESHORE IN THE 40S. TOTALLY DIFFERENT STORY ALONG THE PA STATE LINE WITH MID 70S A GOOD BET. IN-BETWEEN...HIGH BUST POTENTIAL DEPENDING ON EXACT PLACEMENT OF THE FRONT. THINK BUF-ROC METRO AREAS WILL STAY ON THE COOL/CLOUDY SIDE OF THE BOUNDARY WITH ONLY UPPER 50S...BUT IT WILL BE A CLOSE CALL. SUNDAY NIGHT THE BOUNDARY LIFTS BACK NORTH AGAIN AS A WARM FRONT IN RESPONSE TO THE NEXT UPSTREAM TROUGH EJECTING EAST ACROSS THE CENTRAL PLAINS. ANY LEFTOVER SHOWERS WILL LIFT ACROSS THE NORTH COUNTRY AND END OVERNIGHT AS LOW LEVEL FORCING BREAKS DOWN. RIDGING SURFACE AND ALOFT WILL PROVIDE A RETURN TO SUNSHINE ON MONDAY. 925MB TEMPS SOAR INTO THE +18C TO +20C RANGE BY MIDDAY. THIS SHOULD SUPPORT THE WARMEST TEMPS OF THE YEAR SO FAR...WITH MID 80S A GOOD BET ACROSS THE GENESEE VALLEY. IT WILL BE COOLER TO THE NORTHEAST OF BOTH LAKES...WITH 60S IN DOWNTOWN BUFFALO AND NEAR THE NIAGARA RIVER OFF LAKE ERIE...AND SIMILAR TEMPS NEAR CAPE VINCENT OFF LAKE ONTARIO. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A COLD FRONT WILL CROSS THE REGION TUESDAY WITH SUPPORT FROM AN UPPER LEVEL SHORT WAVE FROM THE PLAINS. THIS SHORTWAVE CAN BE TRACED BACK ON THE 1.5 PV PRESSURE SURFACE TO A SHORT WAVE ON THE WATER VAPOR IMAGERY CURRENTLY DIVING SOUTHWARD ALONG THE SOUTHEASTERN ALASKAN AND WESTERN BRITISH COLUMBIA COASTLINE AT 20Z TODAY. GIVEN THE AMOUNT OF HEAT AND INSTABILITY IN THE AIRMASS AHEAD OF THIS COLD FRONT THERE MAY BE THUNDERSTORMS ALONG THE COLD FRONT TUESDAY...ALTHOUGH SFC LI REMAINS SLIGHTLY ABOVE ZERO ON THE 12Z GFS. THIS SFC FRONT WILL CONTINUE TO PUSH SOUTHEASTWARD THROUGH THE REGION TUESDAY NIGHT. LEFT A SMALL CHANCE FOR MAINLY JUST AN EARLY SHOWER WEDNESDAY ACROSS THE SOUTHERN TIER IF MODELS SLOW THE FRONT AT ALL. OTHERWISE WEDNESDAY WILL BE DRY AND COOLER WITH SFC HIGH PRESSURE NOSING IN FROM THE NORTHWEST. THIS SFC HIGH PRESSURE WILL KEEP THE REGION DRY THROUGH WEDNESDAY NIGHT. WITH A RETURN FLOW ON THE BACK SIDE OF THIS HIGH PRESSURE THERE IS A SLIGHT CHANCE FOR A SHOWER THURSDAY. ANOTHER SHORT WAVE FROM THE CENTRAL PLAINS WILL ADVANCE TOWARDS THE EAST COAST FRIDAY. WITH UNCERTAINTY IN THE PLACEMENT OF THIS SHORTWAVE HAVE GONE WITH JUST A LOW CHANCE POP FOR FRIDAY. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... VFR CONDITIONS THIS AFTERNOON THROUGH SATURDAY. HIGH PRESSURE ANCHORED OFF THE EAST COAST WILL KEEP GENERALLY FAIR WEATHER ACROSS WESTERN AND NORTH CENTRAL NEW YORK THROUGH AT LEAST SATURDAY...ALTHOUGH THERE WILL BE THE POSSIBILITY FOR SOME ISOLATED CONVECTION. IN THE SHORT TERM...A MID LEVEL SHORT WAVE TRACKING ACROSS LAKE ONTARIO WILL CONTINUE TO GENERATE SCATTERED SHOWERS FROM THE GENESEE VALLEY EASTWARD TO THE NORTH COUNTRY UNTIL ABOUT 03Z. SCATTERED THUNDERSTORMS THAT FORMED IN MORE UNSTABLE AIR OVER THE SOUTHERN TIER WILL CONTINUE TO WEAKEN. SATURDAY WILL BE BREEZY AND DRY. THE ONLY AREA OF CONCERN WILL BE EAST OF A LINE RUNNING FROM ABOUT THE LAKE ERIE SHORE TO WARSAW. THUNDERSTORMS COULD DEVELOP ALONG A LAKE ERIE BREEZE BOUNDARY AFTER LUNCHTIME...THEN MOVE EAST ACROSS THE GENESEE VALLEY AND FINGER LAKES IN THE AFTERNOON. THIS WOULD NOT AFFECT ANY OF THE MAJOR COMMERCIAL AIRPORTS...BUT SMALLER AIRFIELDS MAY HAVE TO DEAL WITH A FEW HOURS OF CONVECTION. AGAIN...THE VAST MAJORITY OF WESTERN AND NORTH CENTRAL NEW YORK WILL EXPERIENCE VFR CONDITIONS SATURDAY. 40 TO 45 KNOT WINDS...BASED AROUND 1500-2000 FEET WILL CONTINUE TO GENERATE LLWS ACROSS TEH AREA TONIGHT. OUTLOOK... SATURDAY NIGHT...VFR. SUNDAY...MVFR IN SCT -SHRA. MONDAY...VFR. TUESDAY...MVFR IN SCT -TSRA/-SHRA. WEDNESDAY...VFR BUT WITH CHC -SHRA. && .MARINE... A WARM FRONT WILL CONTINUE TO LIFT NORTHEAST ACROSS THE AREA THIS EVENING. WINDS HAVE ALREADY SHIFTED TO THE SOUTHWEST ON LAKE ERIE. EXPECT THE SOUTHEAST TO EAST WINDS ON LAKE ONTARIO TO VEER AROUND TO THE SOUTHWEST THROUGH THE EVENING WITH THE PASSAGE OF THE WARM FRONT. A MODERATE SOUTHWEST FLOW WILL DEVELOP ACROSS THE LOWER GREAT LAKES ON SATURDAY. DESPITE THE STRONGER WINDS INLAND...THE COLD/STABLE DOMES OF AIR OVER THE LAKES SHOULD KEEP WIND SPEEDS LOWER OVER THE WATER AND PREVENT CONDITIONS FROM REACHING SMALL CRAFT ADVISORY CRITERIA. A BACKDOOR COLD FRONT WILL DROP ACROSS THE LOWER GREAT LAKES LATE SATURDAY NIGHT AND EARLY SUNDAY. THIS WILL SHIFT THE WINDS TO THE NORTH THEN NORTHEAST. WILL KEEP FORECAST CONDITIONS BELOW SMALL CRAFT FOR NOW...BUT WINDS/WAVES MAY GET CLOSE FOR AWHILE SUNDAY MORNING ALONG THE SOUTH SHORE OF LAKE ONTARIO. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...RSH/TJP SHORT TERM...HITCHCOCK LONG TERM...THOMAS AVIATION...RSH/TJP MARINE...HITCHCOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 536 AM EDT FRI APR 24 2009 NYZ001>008-010>014-019>021-085-250945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 536 AM EDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 536 AM EDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 710 PM EDT FRI APR 24 2009 NYZ012-085-250000- ERIE NY-WYOMING NY- 710 PM EDT FRI APR 24 2009 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR JAVA CENTER...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WARSAW AT 730 PM EDT... PERRY AT 740 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL. SAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 734 PM EDT FRI APR 24 2009 NYZ012>014-250030- LIVINGSTON NY-ONTARIO NY-WYOMING NY- 734 PM EDT FRI APR 24 2009 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PERRY...AND MOVING EAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MOUNT MORRIS AT 740 PM EDT... CONESUS AT 750 PM EDT... HEMLOCK AT 755 PM EDT... HONEOYE AT 800 PM EDT... BRISTOL MOUNTAIN AT 805 PM EDT... COTTAGE CITY AT 815 PM EDT... SAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 737 PM EDT FRI APR 24 2009 NYZ020-021-250015- ALLEGANY NY-CATTARAUGUS NY- 737 PM EDT FRI APR 24 2009 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CUBA...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ANGELICA AT 810 PM EDT... SAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 754 PM EDT FRI APR 24 2009 NYZ013-014-250015- LIVINGSTON NY-ONTARIO NY- 754 PM EDT FRI APR 24 2009 ...THUNDERSTORMS HAVE WEAKENED... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY THUNDERSTORMS HAVE WEAKENED OVER WEST CENTRAL LIVINGSTON COUNTY. THEY ARE NOT LIKELY TO PRODUCE ANY MORE SMALL HAIL. THE STORMS WILL CONTINUE TO WEAKEN AS THEY MOVE INTO SOUTHERN ONTARIO COUNTY. SAGE
The Ft Drum radar (KTYX), 91 km away, was scanning. The volume nearest the first event began at 04:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2009Every state in 2009This day in weather historyWarnings in New York, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167588.